MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.7
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm vicm5_13.7 implantable collamer lens -06.00 diopter, into the patient`s eye.The lens was removed due to the lens would not fit the patients eye.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Corrected data: b1: product problem b5: the reporter indicated the surgeon inserted and removed a 13.7mm vicm5_13.7 implantable collamer lens -06.00 diopter, during the same surgery due to excessive vaulting.The lens was replaced with a shorter length lens and the problem was resolved.H1: malfunction h6: health effect - impact code (f): 2199 h6: medical device problem code (a): 3189 claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: h3: device evaluation: the lens was returned dry, and was returned loose in the lens box.Visual inspection found a haptic torn.There was residue and debris on the lens.Dimensional verification was performed and the lens was found to be in specification.D4: primary unique device identifier (udi) #: (b)(4)"udi related data quality updates only" h4: device manufacture date: 12-nov-2022.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19671248
Report Number2023826-2024-02941
Device Sequence Number6964760
Product Code MTA
UDI-Device Identifier00841542119566
UDI-Public(01)00841542119566(11)221112(17)241031(21)S1735260
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVICM5_13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/23/2024
10/23/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/08/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale